Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 12, 2014, 9:15 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 9:15 PM CDT (02:15 UTC)
- Expired
- May 13, 2014, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 157 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2770 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
798
WGUS54 KCRP 130215
FFWCRP
TXC479-130515-
/O.NEW.KCRP.FF.W.0001.140513T0215Z-140513T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
915 PM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1215 AM CDT
* AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 3 INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBIA BRIDGE...LA ESPERANZA RANCH AIRPORT AND LAS TIENDAS.
SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE....SANTA ISABEL
CREEK...CARRICITOS CREEK...AND COCHIO CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 2819 9950 2819 9940 2803 9939 2803 9931
2765 9971 2772 9977 2772 9979 2783 9989
2784 9988 2786 9991 2790 9991 2794 9995
2797 9994 2798 9999 2800 10000
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:57 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 12, 6:57 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
657 PM CDT MON MAY 12 2014
.DISCUSSION...UPDATED FOR THE 00Z AVIATION DISCUSSION.
&&
.AVIATION...CONVECTION HAS BEEN SLOW TO DEVELOP ACROSS SOUTH TEXAS
THIS EVENING. WILL CONTINUE THIS SLOWER TREND ESPECIALLY AS STORMS
ALONG THE SIERRA MADRE STRUGGLE TO MOVE FARTHER EAST. WILL
MAINTAIN MENTION OF VCTS THIS EARLY EVNG AS THE CONVERGENCE ZONE
IS INCREASING...THO WILL EXPECT STORMS TO SLOWLY WEAKEN WITHIN THE
NEXT COUPLE OF HOURS. WILL EXPECT STORMS TO REDEVELOP HEADING LATE
INTO TONIGHT...GENERALLY AROUND 06Z...AS AN UPPER DISTURBANCE
BEGINS TO MOVE EASTWARD ACROSS THE AREA AND INCREASE IN DIFFLUENT
FLOW MOVES FARTHER SOUTH. SHOULD EXPECT TO SEE REDEVELOPMENT FROM
NORTHWEST TO SOUTHEAST. WITH ADDITIONAL FOCUS ALONG THE COLD
FRONT...WILL MAINTAIN TSRA THROUGH AT LEAST 18Z FOR THE TAF SITES
TRANSITIONING TO SHRA INTO THE AFTN AS THE UPPER DISTURBANCE MOVES
OUT OF THE REGION. ATMOSPHERIC CONDITIONS LATE THIS EVENING
THROUGH EARLY TUESDAY WILL BE ABLE TO SUPPORT ISOLATED STRONG
STORMS...TO EVEN POSSIBLE SEVERE TSTMS LEADING TO STRONG GUSTY
WINDS AND HAIL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 78 59 73 56 / 60 80 50 20 0
VICTORIA 73 76 57 73 52 / 70 80 40 20 0
LAREDO 74 78 60 76 56 / 80 60 20 10 0
ALICE 73 78 58 74 54 / 70 80 40 20 0
ROCKPORT 74 78 61 73 58 / 40 70 50 20 0
COTULLA 70 74 57 74 52 / 80 60 20 10 0
KINGSVILLE 73 80 59 73 55 / 60 80 50 20 0
NAVY CORPUS 74 78 62 73 61 / 40 70 50 20 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING ZONES: BEE...GOLIAD...LA
SALLE...LIVE OAK...MCMULLEN...VICTORIA.
GM...NONE.
&&
CB/85...AVIATIONHazardous weather outlook, May 12, 5:29 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 PM CDT MON MAY 12 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-131200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 PM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF SOUTH TEXAS TONIGHT. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL IS FORECAST BEGINNING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 10PM THIS EVENING THROUGH TUESDAY MORNING FOR THE NORTHERN PORTIONS OF SOUTH TEXAS...AND INCLUDES THE COUNTIES OF BEE...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN AND VICTORIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY OVER SOUTH TEXAS TUESDAY. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. TOTAL RAINFALL AMOUNTS FROM THE EASTERN BRUSH COUNTRY THROUGH THE COASTAL BEND AND VICTORIA CROSSROADS REGION COULD REACH 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF 5 TO 6 INCHES. LOCALIZED FLASH FLOODS COULD OCCUR TUESDAY IN REGIONS THAT RECEIVE LOCALLY HEAVY RAIN IN A SHORT AMOUNT OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THIS EVENING FOR POSSIBLE SEVERE THUNDERSTORMS. IN ADDITION TO SEVERE WEATHER REPORTS...ANY RAINFALL REPORTS WOULD ALSO BE APPRECIATED. GW
In the hours before
Special weather statement, May 12, 8:12 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 812 PM CDT MON MAY 12 2014 TXZ239-130200- WEBB- 812 PM CDT MON MAY 12 2014 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM NEAR LAS TIENDAS...OR 19 MILES WEST OF ENCINAL...MOVING NORTHWEST AT 25 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:27 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 48 min |
| May 12, 10:17 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 43 min |
| May 12, 11:54 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 36 min |
| May 13, 1:35 AM CDT | Severe Thunderstorm Warning | CRP | Goliad, Victoria | 40 min |
| May 13, 2:32 AM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 58 min |
| May 13, 2:34 AM CDT | Areal Flood Advisory | CRP | Goliad | 56 min |
| May 13, 3:12 AM CDT | Areal Flood Advisory | CRP | Duval | 63 min |
| May 13, 3:21 AM CDT | Special Marine Warning | CRP | 54 min | |
| May 13, 3:39 AM CDT | Severe Thunderstorm Warning | CRP | Refugio, San Patricio | 66 min |
| May 13, 4:12 AM CDT | Special Marine Warning | CRP | 63 min | |
| May 13, 9:01 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 4 days |
| May 13, 9:45 AM CDT | Small Craft Advisory | CRP | 38 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.